MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS TEMNO EVOLUTION®; BIOPSY NEEDLE KIT

MERIT MEDICAL SYSTEMS TEMNO EVOLUTION®; BIOPSY NEEDLE KIT
Catalog Number CTT2015/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477)
Date of Event 05/03/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that the patient remained hemodynamically stable during a biopsy procedure.Post-biopsy procedure the patient presented with air emboli symptoms.Medical intervention was necessary to prevent permanent impairment.Supportive therapy consisting of supplemental oxygen administration, intravascular volume expansion, and blood pressure support was attempted.The patient was treated in a hyperbaric chamber in an attempt to better manage their condition however this was not successful.The patient had experienced sustained seizures after the incident as well and all attempts to reduce procedure sedation were unsuccessful.Eventually, the patient succumbed to the effects of the incident and died.No additional information available.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
TEMNO EVOLUTION®
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key19306714
Report Number3011642792-2024-00025
Device Sequence Number12600534
Product Code FCG
UDI-Device Identifier00884450443422
UDI-Public00884450443422
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K024120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCTT2015/B
Device Lot NumberI2549253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer05/18/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening; Hospitalization;
Patient Age77 YR
Patient SexMale